Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 14, 2021, 4:47 AM EDT. It took effect at Jun 14, 2021, 2:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2021, 4:47 AM EDT (08:47 UTC)
- In effect from
- Jun 14, 2021, 2:00 PM EDT
- Expired
- Jun 14, 2021, 6:48 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
523 WHUS73 KGRR 140847 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 447 AM EDT Mon Jun 14 2021 LMZ844>846-141700- /O.NEW.KGRR.SC.Y.0048.210614T1800Z-210615T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 447 AM EDT Mon Jun 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Waves 3 to 5 feet are expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A period of stronger north winds of 15 to 30 knots is expected this afternoon and evening. Waves of 3 to 5 feet will work down the shoreline and affect all areas south of Grand Haven during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
3 follow-up statements
830 WHUS73 KGRR 141443 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1043 AM EDT Mon Jun 14 2021 LMZ844>846-142245- /O.CON.KGRR.SC.Y.0048.210614T1800Z-210615T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1043 AM EDT Mon Jun 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Waves 3 to 5 feet are expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A period of stronger north winds of 15 to 30 knots is expected this afternoon and evening. Waves of 3 to 5 feet will work down the shoreline and affect all areas south of Grand Haven during the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
349 WHUS73 KGRR 141938 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 338 PM EDT Mon Jun 14 2021 LMZ844>846-150200- /O.CON.KGRR.SC.Y.0048.000000T0000Z-210615T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 338 PM EDT Mon Jun 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. Waves 3 to 5 feet are expected. * WHERE...St Joseph to Grand Haven. * WHEN...Through 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A period of stronger north winds of 15 to 30 knots is expected this evening. Waves of 3 to 5 feet will work down the shoreline and affect all areas south of Grand Haven during the late afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
861 WHUS73 KGRR 142248 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 648 PM EDT Mon Jun 14 2021 LMZ844>846-150000- /O.CAN.KGRR.SC.Y.0048.000000T0000Z-210615T0200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 648 PM EDT Mon Jun 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have improved so the small craft advisory has been canceled. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 4:42 AM EDT, 5 minutes earlier.
Area forecast discussion, Jun 14, 4:42 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
442 AM EDT Mon Jun 14 2021
LATEST UPDATE...
Marine
.SYNOPSIS...
Issued at 330 AM EDT Mon Jun 14 2021
- Showers and isolated storms moving through this morning
- Chance for scattered showers this afternoon
- Dry mid week
- Showers and storms Thursday night into Friday
&&
.DISCUSSION...(Today through next Sunday)
Issued at 330 AM EDT Mon Jun 14 2021
- Showers and isolated storms moving through this morning
A mid level shortwave is seen plowing southeast through the Great
Lakes early this morning in water vapor imagery. Showers and
isolated thunderstorms have broken out ahead of the wave over
Central Lower Michigan. There is some instability in place this
morning on the order of 400-600 j/kg. This is pretty meager
instability and is resulting in fairly limited convection. Storm
tops this morning are only around 20,000ft with extremely limited
50 dbz cores that are staying mostly below the freezing level. So,
not expecting any severe weather as this activity translates to
the east and southeast through daybreak. By 800am expecting most
of the activity to be off to the east of the forecast area.
- Chance for scattered showers this afternoon
The focus moves from the early morning convection to the chance
for showers this afternoon. Feel scattered showers are certainly
possible given an upper trough in place and mid level temperatures
at 500mb's that cool to -16C to -17C. Diurnal showers seems
plausible, but at this point thinking instability remains below
the chance for thunder.
- Dry mid week
High pressure builds in from mid week centered over the region
from Tuesday night through Wednesday night. 850mb temperatures
cool to around +8C which will provide pleasant mid summer
temperatures. In fact, beneath the high over Central Lower
Michigan Wednesday morning would not be surprised to see some
readings dip to around 40F. Leota MI, the typical cold spot in
Clare County may dip into the upper 30s.
- Showers and storms Thursday night into Friday
The next chance for more significant weather comes Thursday night
into Friday. Showers and thunderstorms are expected along and
ahead of a cold frontal passage. Strong wind fields are in place
for mid summer with a low level jet pushing 40 knots and a mid
level jet to near 60 knots. Winds are fairly unidirectional so
strong winds would be the main focus. That said, the front is
coming through at night and the better moisture and instability
looks to be south and west of our area. Plenty of time to watch
this time frame and we will be doing just that over the coming
days.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 219 AM EDT Mon Jun 14 2021
An upper level disturbance will move southeast through the Lower
Peninsula early this morning. Scattered showers and isolated
thunderstorms will be possible early this morning, or through 12z
as the system moves southeast. After 12z, the system should be
just east of the area and moving east. So, the expectation is for
a dry morning and early afternoon (12z to 18z). This afternoon we
cannot rule out a few showers, but nothing that will affect
aviation much as they will be short lived.
Mid clouds are expected early this morning in the 6,000 to
10,000ft layer. These clouds will push off to the east this
morning and then we are expecting cumulus development this
afternoon from KGRR and KAZO to the east. Bases will be near
5,000ft. Skies will clear out this evening.
The main item of note in regard to wind is that north to northwest
winds will increase this afternoon into the 10-20 knot range with
gusts at times towards 25 knots.
&&
.MARINE...
Issued at 438 AM EDT Mon Jun 14 2021
Have opted to bump up wave heights a bit from Grand Haven to the
south, into the 3 to 5 foot range. Multiple runs of the HRRR are
now showing winds in this area eclipsing 20 knots this afternoon
and evening. There will be about an 8 hour period from 2pm this
afternoon through 10pm this evening where waves will be around 4
feet. Will go ahead an issue both a Beach Hazards Statement and
Small Craft Advisory for this time frame. Water temperatures are
in the 60s now so people are certainly getting in the water.
Winds and waves will settle down tonight. High pressure builds in
for mid week so there are no concerns for boaters and swimmers as
we head into Wednesday especially.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 2 PM EDT this afternoon through
this evening for MIZ056-064-071.
LM...Small Craft Advisory from 2 PM this afternoon to 10 PM EDT this
evening for LMZ844>846.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Duke
MARINE...DukeHazardous weather outlook, Jun 14, 4:38 AM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 438 AM EDT Mon Jun 14 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 438 AM EDT Mon Jun 14 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon. Severe weather is not expected with any storms that form today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are expected from Thursday night into Friday. Some stronger storms are possible during this time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-150845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 438 AM EDT Mon Jun 14 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions will become hazardous to swimmers and boaters this afternoon and evening south of Grand Haven. Waves will build into the 3 to 5 foot range. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are expected from Thursday night into Friday. Some stronger storms are possible during this time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Jun 13, 11:47 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1147 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND GST 6 W LUDINGTON 43.95N 86.55W
06/13/2021 M40 MPH LMZ868 MI BUOY
STATION 45024 LUDINGTON BUOY.
&&
CASLocal storm report, Jun 14, 12:55 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1255 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM TSTM WND GST 5 SW WHITEHALL 43.37N 86.42W
06/14/2021 M31 MPH MUSKEGON MI MESONET
MESONET STATION DW2963 WHITEHALL LIGHT.
&&
CASLocal storm report, Jun 14, 1:18 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
118 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM NON-TSTM WND GST 4 WNW ROOSEVELT PARK 43.23N 86.34W
06/14/2021 M31 MPH MUSKEGON MI MESONET
MESONET STATION MKGM4 MUSKEGON GLERL.
&&
CASLocal storm report, Jun 14, 1:21 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
121 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM NON-TSTM WND GST 4 WNW ROOSEVELT PARK 43.22N 86.35W
06/14/2021 M35 MPH LMZ847 MI MESONET
MESONET STATION XMSK MUSKEGON NORTH
BREAKWATER LIGHT.
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:43 PM EDT | Special Marine Warning | GRR | 92 min | |
| Jun 14, 12:50 AM EDT | Special Marine Warning | GRR | 56 min | |
| Jun 14, 4:50 AM EDT | Beach Hazards Statement | GRR | Allegan, Ottawa, Van Buren | 14 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.